Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2024, 2:45 PM CDT for Smith County, Wilson County, Tennessee. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2024, 2:45 PM CDT (19:45 UTC)
- Expired
- May 6, 2024, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:50 PM CDT | TSTM WND DMG | 2 Ese Lebanon, TN | Facebook report of several trees blown down on South Cumberland Street in Lebanon. |
| May 6, 2:52 PM CDT | HAIL 1 | 1 Sse Lebanon, TN | |
| May 6, 2:55 PM CDT | HAIL 1 | Lebanon, TN | |
| May 6, 2:55 PM CDT | TORNADO | 8 Ene Lebanon, TN | A brief EF0 tornado touched down along Big Springs Road north of Old Rome Pike around 7 miles northeast of Lebanon. Several videos of the tornado were taken from nearby residents and firefighters. The only known damage was to trees. |
| May 6, 2:57 PM CDT | HAIL 1.25 | 4 E Lebanon, TN | From social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
974
WUUS54 KOHX 061945
SVROHX
TNC159-189-062030-
/O.NEW.KOHX.SV.W.0013.240506T1945Z-240506T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
245 PM CDT Mon May 6 2024
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Smith County in Middle Tennessee...
Central Wilson County in Middle Tennessee...
* Until 330 PM CDT.
* At 245 PM CDT, a severe thunderstorm was located over Lebanon,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lebanon and Tuckers Crossroads.
This includes the following highways...
Interstate 40 between mile markers 230 and 251.
Interstate 840 between mile markers 74 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8607 3612 8606 3615 8645 3626 8645
3631 8616 3629 8613 3630 8613 3632 8611
TIME...MOT...LOC 1945Z 265DEG 23KT 3619 8637
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Baggett2 follow-up statements
811
WWUS54 KOHX 061952
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
252 PM CDT Mon May 6 2024
TNC159-189-062030-
/O.CON.KOHX.SV.W.0013.000000T0000Z-240506T2030Z/
Smith TN-Wilson TN-
252 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN SMITH AND CENTRAL WILSON COUNTIES...
At 252 PM CDT, a severe thunderstorm was located over Lebanon, moving
east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lebanon and Tuckers Crossroads.
This includes the following highways...
Interstate 40 between mile markers 233 and 251.
Interstate 840 between mile markers 74 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8607 3612 8606 3615 8640 3627 8640
3631 8616 3629 8613 3630 8613 3632 8611
TIME...MOT...LOC 1952Z 265DEG 23KT 3619 8631
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Baggett873
WWUS54 KOHX 062009
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
309 PM CDT Mon May 6 2024
TNC159-189-062030-
/O.CON.KOHX.SV.W.0013.000000T0000Z-240506T2030Z/
Smith TN-Wilson TN-
309 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN SMITH AND NORTHEASTERN WILSON COUNTIES...
At 308 PM CDT, a severe thunderstorm was located 7 miles north of
Watertown, or 8 miles east of Lebanon, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lebanon and Tuckers Crossroads.
This includes Interstate 40 between mile markers 237 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8607 3612 8606 3614 8632 3628 8632
3631 8616 3629 8613 3630 8613 3632 8611
TIME...MOT...LOC 2008Z 265DEG 23KT 3620 8618
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BaggettWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:40 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 6, 12:40 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1240 PM CDT Mon May 6 2024 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday Night) Issued at 1211 PM CDT Mon May 6 2024 Humid conditions in place across the area this morning. Temps are in the 60s and lower 70s. The earlier shower and thunderstorm activity moved out earlier. We did get some isolated wind damage in our southwest. Also...isolated 2-4 inch rainfall amounts across Humphreys and also the Van Buren and Cumberland county areas. For today, plenty of instability in place. Dynamics are a bit weak but we should see some isolated to scattered activity fire in the afternoon. Will need to watch those aforementioned rainfall areas as a flood advisory or two may be needed. Otherwise, a few strong storms cannot be ruled out with some high winds and some hail possible later this afternoon. The convection should calm down for tonight but the humid and muggy conditions will continue. On Tuesday, some storms will fire but mainly in the afternoon. Organization looks rather weak and convection may hinge on outflows and heating. The slight risk which is in place does appear to be aligned with Tuesday night when a dissipating frontal boundary pushes some forcing into our area. Given the humid airmass, instabilities will remain in play into the overnight hours. The severe threat will include wind and hail potential. Wednesday appears to be the biggest severe threat. We are currently outlooked with an enhanced risk across our northwest. It looks to be a 2 wave event. The first and weaker wave, will occur Wednesday afternoon. some weak pre frontal forcing may tap into an increasingly unstable environment. Mid level Lapse rates and shear levels will be on the increase. I'd say isolated to scattered severe storms could impact the mid state as the storms move east northeastward. Wave #2 appears to be the main event. Models continue to trend toward later with each run. Though synoptics dont look classically dramatic, the forcing/instability/shear phasing looks about as good as it has all spring. Case in point, the omega fields are well organized and phase with 1500 j/kg cape, -7 showalter values, 850 mb wind speeds of 45kts, and ml laps rates of 7C to 8C at 06Z. Damaging winds, large hail, a tornado or two, and heavy rainfall will all be possible. Those rainfall amounts will average 1- 2 inches for Wednesday/Wednesday night. For the near term temps, its looking steady state and rather muggy. Lows in the 60s and highs in the 80s. && .LONG TERM... (Thursday through next Monday) Issued at 1211 PM CDT Mon May 6 2024 In the extended forecast, the first of 2 fronts will move through early Thursday. The second will move through Thursday night and bring some cooler air. A series of northwesterly impulses will bring off and on showers into the weekend but nothing noteworthy. Temperatures will cool down behind the Thursday fropas and actually dip below normal for the weekend. You can look for lows 45 to 55 and highs generally in the 70s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon May 6 2024 VFR/MVFR conditions are expected at airports this afternoon with VCSH/SHRA/VCTS. Precip will end this evening with VFR conditions overnight, but a return to MVFR cigs with VCSH is anticipated Tuesday morning. South to southwest winds gusting to around 20 knots this afternoon will subside and become more southerly tonight, before increasing again on Tuesday with gusts to around 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 85 70 86 / 30 40 60 60 Clarksville 66 83 68 84 / 20 50 50 60 Crossville 61 81 64 80 / 50 50 60 70 Columbia 66 84 68 87 / 20 50 60 60 Cookeville 63 81 66 82 / 50 50 60 70 Jamestown 61 81 64 82 / 60 50 60 70 Lawrenceburg 66 83 68 85 / 20 50 60 60 Murfreesboro 65 85 68 87 / 30 50 60 60 Waverly 66 83 66 85 / 20 50 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Shamburger
In the hours before
Local storm report, May 6, 1:44 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
144 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Tstm Wnd Dmg 3 S Bethpage 36.44N 86.31W
05/06/2024 Sumner TN Public
Tspotter photo of a tree down on Rogana Rd
at Rock Springs Rd.
&&
ShamburgerSpecial weather statement, May 6, 2:15 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT Mon May 6 2024
TNZ009-029-030-061945-
Trousdale TN-Macon TN-Smith TN-
215 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SMITH...WESTERN
MACON AND TROUSDALE COUNTIES THROUGH 245 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lafayette and Hartsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3659 8599 3640 8589 3634 8621 3636 8627
3645 8627 3645 8624 3647 8623
TIME...MOT...LOC 1914Z 249DEG 29KT 3640 8622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, May 6, 2:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
225 PM CDT Mon May 6 2024
TNZ028>030-062000-
Wilson TN-Trousdale TN-Smith TN-
225 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SMITH...NORTHERN WILSON
AND SOUTHWESTERN TROUSDALE COUNTIES THROUGH 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lebanon, Mount Juliet, Gordonsville, Hickman, South Carthage, Tuckers
Crossroads, Dixon Springs, and Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 229 and 258.
Interstate 840 near mile marker 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 8647 3627 8648 3638 8599 3614 8594
TIME...MOT...LOC 1924Z 261DEG 28KT 3623 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 6, 2:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
225 PM CDT Mon May 6 2024
TNZ078>080-062000-
Van Buren TN-Grundy TN-Warren TN-
225 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHERN GRUNDY COUNTIES THROUGH 300 PM
CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Gruetli-Laager, or 12 miles south of McMinnville,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Altamont, Beersheba Springs, and Viola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3553 8588 3568 8555 3556 8549 3555 8549
3554 8553 3554 8554 3553 8556 3553 8561
3549 8554 3545 8554 3543 8553 3542 8584
TIME...MOT...LOC 1924Z 254DEG 20KT 3550 8579
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, May 6, 2:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
234 PM CDT Mon May 6 2024
TNZ025-026-057-059-062000-
Hickman TN-Williamson TN-Dickson TN-Cheatham TN-
234 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM AND NORTHEASTERN
HICKMAN COUNTIES THROUGH 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Burns, or 9 miles south of Dickson, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Kingston Springs, Fairview, Lyles, and Bon Aqua.
This includes the following highways...
Interstate 40 between mile markers 174 and 188.
Interstate 840 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3610 8710 3585 8701 3584 8719 3585 8721
3584 8722 3583 8739 3597 8747
TIME...MOT...LOC 1933Z 257DEG 23KT 3593 8734
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, May 6, 2:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
242 PM CDT Mon May 6 2024
TNZ056-057-062015-
Hickman TN-Perry TN-
242 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY AND WESTERN
HICKMAN COUNTIES THROUGH 315 PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Linden, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lobelville and Pleasantville.
This includes Interstate 40 between mile markers 151 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3580 8788 3581 8786 3580 8785 3582 8784
3584 8779 3584 8772 3587 8771 3592 8760
3563 8746 3563 8755 3565 8757 3565 8759
3563 8762 3562 8762 3561 8765 3559 8782
TIME...MOT...LOC 1942Z 265DEG 18KT 3571 8780
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:58 PM CDT | Special Weather Statement | OHX | Sumner | 32 min |
| May 6, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 6, 2:15 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| May 6, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| May 6, 2:25 PM CDT | Special Weather Statement | OHX | Warren | 35 min |
| May 6, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 46 min |
| May 6, 2:34 PM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| May 6, 2:42 PM CDT | Special Weather Statement | OHX | Hickman | 33 min |
| May 6, 2:43 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 4 hr |
| May 6, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 35 min |
| May 6, 2:55 PM CDT | Tornado Warning | OHX | Smith, Wilson | 16 min |
| May 6, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| May 6, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 47 min |
| May 6, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 43 min |
| May 6, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 36 min |
| May 6, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| May 6, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| May 6, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 49 min |
| May 6, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 48 min |
| May 6, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 30 min |
| May 6, 4:24 PM CDT | Tornado Warning | OHX | DeKalb, White | 36 min |
| May 6, 4:47 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith, White, Wilson | 5 hr |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 39 min |
| May 6, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 38 min |
| May 6, 4:57 PM CDT | Tornado Warning | OHX | White | 14 min |
| May 6, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 40 min |
| May 6, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 49 min |
| May 6, 5:45 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Van Buren, White | 5 hr |
| May 6, 6:06 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| May 6, 6:28 PM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 25 min |
| May 6, 6:57 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.